# SDR CA050223011

- Difficulty date: February 22, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 13,219 hours
- Engine: Lyc O320H2AD
- Engine time: 863 hours
- Propeller: Mcauly 1C160DTM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: LW16512LW16812
- Condition: Spalled
- Location: Camshaft
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING PROGRESSIVE CARE OPERATION NR2 ON INSPECTION OF OIL SUMP SCREEN FOUND LARGE METALLIC FERROUS PARTICLES. ENGINE ON FURTHER INVESTIGATION, IT WAS FOUND THAT ALL LIFTERS (INTAKE AND EXHAUST) WERE BADLY SPALLED, ALONG WITH SPALLED AND WORN CAM LOBES. MFG SPECIFY THAT THE EXHAUST VALVE CLEARANCES BE CHECKED, ALONG WITH AN INSPECTION OF THE EXHAUST LIFTERS, FOR THE 76T MODEL ENGINES AT 1000 HRS. THERE WAS NO INDICATION IN ENGINE PERFORMANCE TO INDICATE PROBLEMS.  20W50XC OIL, ALONG WITH LW16702 OIL ADDITIVE IS USED AND CHANGED EVERY 50 HRS. ENGINE-REMANUFACTURED, PURCHASED FROM LYCOMING. LYCOMING HAS BEEN CONTACTED ON THIS SITUATION.
